Alert archive / Connecticut / Special Weather Statements in 2021
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 7, 2021, 9:37 PM EDT. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 9:37 PM EDT (01:37 UTC)
- Expired
- Jul 7, 2021, 10:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Boston/Norton, MA
The radar
The Brookhaven radar (KOKX), 104 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1805 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
808
WWUS81 KBOX 080137
SPSBOX
Special Weather Statement
National Weather Service Boston/Norton MA
937 PM EDT Wed Jul 7 2021
CTZ002-003-080215-
Hartford CT-Tolland CT-
937 PM EDT Wed Jul 7 2021
...STRONG THUNDERSTORM OVER HARTFORD COUNTY...
At 936 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Hartford, moving east at 35 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Hartford, New Britain, West Hartford, Manchester, East Hartford,
Glastonbury, Newington, Vernon, Windsor, Wethersfield, South Windsor,
Farmington, Simsbury, Bloomfield, Rocky Hill, Avon, Ellington,
Tolland, Coventry and East Windsor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4187 7287 4193 7232 4165 7232 4164 7233
4172 7288
TIME...MOT...LOC 0136Z 271DEG 30KT 4178 7279
$$
ChaiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 7:37 PM EDT, 2 hours earlier.
Area forecast discussion, Jul 7, 7:37 PM EDT, 2 hours before
Area Forecast Discussion National Weather Service Boston/Norton MA 737 PM EDT Wed Jul 7 2021 .SYNOPSIS... A front will stall near southern New England Thursday, resulting in cooler weather along with more showers and thunderstorms. Heavy rainfall Thursday night through Friday night will introduce the potential for localized flooding across southern New England as Elsa, or its remnants, moves over southern New England. Unsettled weather through the weekend and early next week with a chance for showers/isolated thunderstorms each afternoon. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Active severe thunderstorm warnings over central southern New England this evening. Latest radar imagery reveals a line of storms moving eastward into Rhode Island and eastern MA. Expecting these storms to reach the coast but they should quickly weaken as they approach the more stable marine boundary layer. The strong to severe thunderstorm activity will diminish over the next few hours as we lose instability from daytime heating. However we will continue to see some activity continue overnight. The HRRR has been the winner among hi-res model guidance so far this evening with respect to the convection, so have leaned on the latest HRRR run for PoP guidance for the next few hours while blending in the consensus of the other short-term models. Isolated to scattered shower and thunderstorm chances will linger into the overnight hours before our next round of rain ahead of Tropical Storm Elsa. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... Nearly stationary front remains draped across the region, with cooler air across northern MA, especially northeast MA with NE winds off the Gulf of ME. As this boundary lifts north, warm sector airmass surges back across the region from south to north. Lots of timing issues remain, with a big bust potential on temperatures near this front. at this time, thinking this front will not make it much farther north than the Mass Pike, so have the highest temperatures south of there. A subtle shift of only 20-50 miles could boost temperatures 5-10 degrees higher in Boston and Worcester. Thinking yet another round of showers for our region, with a lower risk for thunderstorms. Probably will not be able to generate much instability to fuel them. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... Thursday Night Through Friday Night * Heavy rain Thursday night ahead of Elsa * Elsa moves over southern New England Friday with heavy rain and gusty winds * Unsettled weather through the weekend and early next week. A warm front will lift north through southern New England Thursday night into Friday morning ahead of Elsa. With rich moisture in place to the tune of nearly 2 inches of PWATs there will be the potential for heavy rainfall and flash flooding. Additionally with 30 knots of bulk-shear and close to 1000 J/Kg of MLCAPE, there will be a thunderstorm threat as well. WPC currently has the areas west of I- 495 in as slight risk for excessive rainfall for the Thursday morning through Friday morning time frame. Anywhere from 1-2 inches of rain are expected during that period with locally higher amounts possible. Elsa continues to be the highlight of the extended forecast. Latest guidance takes Elsa over southern New England sometime early Friday morning. Confidence is becoming high that we will see at least some impacts from this system as both deterministic and ensemble guidance are in strong agreement for a closed low passing over southern New England sometime Friday morning. There remains some uncertainty however in whether or not the forecast region will see tropical storm force winds with this system. NHC currently has the southeastern zones in a 10-20 percent probability of tropical storm force winds as the system moves through the area. While ensemble guidance from the ECMWF and GFS are in agreement with the general track of Elsa, there is significant disagreement with respect to the potential for tropical storm force winds (>34 knots). The EC currently has a 30-50 percent probability for winds >34 knots over the South Coast, Cape, and Islands. The GFS on the other hand has less than a 10 percent chance. Thus, the 10-20 percent chance NHC currently has is more than reasonable. Confidence is higher that we'll see substantial precipitation from Elsa. Ensemble means from the GEFS/ECMWF are suggesting widespread areas of 2-3 inches of rainfall in the period from Thursday night through Friday night with locally higher amounts likely. This will again introduce the possibility of flash flooding, especially in urban areas and areas with poor drainage. WPC currently has the southeastern zones minus the Cape and Islands in a slight risk for excessive rainfall for the Friday morning trough Saturday morning period with areas elsewhere at a marginal risk. This may be adjusted in future outlooks. What is important to note is that all of southern New England will have the potential to see some localized flooding between Thursday night and Friday night as tropical downpours are a certainty. Elsa is expected to be clear of the region sometime late Friday. Saturday through Wednesday Seasonable temperatures and unsettled conditions forecast through the weekend and early next week. A persistent Bermuda high continues to pump warm moist air into southern New England from the southwest. Meanwhile an upper-level trough at 500 hPa will be digging into the Midwest early next week. Latest model guidance suggests that embedded short-waves downstream the trough axis will produce the forcing necessary for some isolated to scattered showers each afternoon through Wednesday. There will also be the potential for some diurnal thunderstorm activity as there should at lest be some instability to work with during the afternoon hours. Daily low/high temperatures in the 60s/ upper 70s-lower 80s respectively each day. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Through 12Z...Moderate confidence. VCTS with embedded MVFR ceilings/visibilities through about midnight. After that VCSH with light easterly winds at the eastern terminals. BAF/BDL will see more of a south/southeasterly flow. IFR ceilings possible over The Cape and Islands Thursday...Moderate confidence. IFR/MVFR in the morning in patchy fog and showers, eventually improves to VFR during the afternoon. Showers in the morning, trending drier in the afternoon but showers and storms could invade the region late in the day. Thursday Night...Moderate Confidence Ceilings come down to MVFR and IFR late tomorrow as heavy rainfall associated with Tropical Storm Elsa begins to overspread southern New England. Heavy rainfall may result in IFR visibilities of 2SM. KBOS TAF...High confidence in TAF. Sea breeze looks to hold just offshore of the terminal until perhaps right before the evening push. Chance of thunderstorms from 22Z-01Z. Strongest storms likely in western and central MA. KBDL TAF...High confidence in TAF. Chance of T-storms through 00Z. A few storms may contain gusts 50+ kt. Outlook /Thursday Night through Monday/... Thursday Night: Mainly MVFR, with areas IFR possible. Breezy. RA, chance TSRA. Friday: Mainly MVFR, with areas IFR possible. Windy with gusts up to 35 kt. RA likely, TSRA likely. Friday Night: Mainly VFR, with areas MVFR possible. Breezy. Chance RA, chance SHRA, chance TSRA. Saturday: Mainly MVFR, with areas VFR possible. Chance SHRA, isolated TSRA. Saturday Night: Mainly VFR, with local MVFR possible. Slight chance SHRA. Sunday: Mainly VFR, with local MVFR possible. Chance SHRA, isolated TSRA. Sunday Night: Mainly VFR, with local MVFR possible. Chance SHRA. Monday: Mainly VFR, with areas MVFR possible. Chance SHRA. && .MARINE... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Through Tonight... Isolated/Scattered storms early this evening, then moving offshore and giving way to a drying trend. Frontal boundary moves across southern New England and then stalls near the southern waters, with a wind shift to the NE. Poor visibility at times around Nantucket in fog. Thursday... Stationary front draped across the southern waters slowly lifts northward as a warm front. Showers in the morning with isolated thunderstorms, then tapering off in the afternoon before picking back up again in the evening. Outlook /Thursday Night through Monday/... Thursday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Rain likely, isolated thunderstorms. Friday: Low risk for gale force winds with gusts up to 35 kt. Local rough seas. Rain likely. Local visibility 1 to 3 nm. Friday Night: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Areas of rough seas. Chance of rain, chance of rain showers, isolated thunderstorms. Local visibility 1 to 3 nm. Saturday: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain showers, isolated thunderstorms. Saturday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Slight chance of rain showers. Sunday: Winds less than 25 kt. Chance of rain showers, isolated thunderstorms. Sunday Night through Monday: Winds less than 25 kt. Chance of rain showers. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...Tropical Storm Watch for MAZ020>024. RI...Tropical Storm Watch for RIZ005>008. MARINE...Tropical Storm Watch for ANZ231>237-254>256. && SYNOPSIS...Belk/RM NEAR TERM...Belk SHORT TERM...Belk LONG TERM...RM AVIATION...RM MARINE...Belk/RM
Hazardous weather outlook, Jul 7, 5:51 PM EDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 551 PM EDT Wed Jul 7 2021 MAZ020-021-RIZ005>007-082200- Southern Bristol MA-Southern Plymouth MA-Bristol RI-Washington RI- Newport RI- 551 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ022>024-082200- Barnstable MA-Dukes MA-Nantucket MA- 551 PM EDT Wed Jul 7 2021 ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ002-004-008-009-026-RIZ003-004-082200- Western Franklin MA-Northern Worcester MA-Western Hampshire MA- Western Hampden MA-Northern Middlesex MA-Western Kent RI- Eastern Kent RI- 551 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Massachusetts, eastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ002>004-MAZ003-005>007-010>019-RIZ001-002-082200- Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Northwest Providence RI-Southeast Providence RI- 551 PM EDT Wed Jul 7 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ234>237-082200- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- 551 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231>233-254>256-082200- Cape Cod Bay-Nantucket Sound-Vineyard Sound- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 551 PM EDT Wed Jul 7 2021 ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-251-082200- Boston Harbor-Massachusetts Bay and Ipswich Bay- 551 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ250-082200- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 551 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 7, 7:45 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
745 PM EDT Wed Jul 7 2021
RIZ006-080030-
Washington RI-
745 PM EDT Wed Jul 7 2021
...LINE OF STRONG THUNDERSTORMS APPROACHING WASHINGTON COUNTY...
At 744 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from West Greenwich to near Norwich--New London to
near East Lyme. Movement was east at 40 mph.
Pea size hail and winds in excess of 30 mph will accompany these
storms.
Locations impacted include...
South Kingstown, North Kingstown, Westerly, Narragansett, Hopkinton,
Charlestown, Richmond, Exeter and West Greenwich.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4133 7189 4133 7184 4134 7183 4141 7184
4142 7180 4160 7179 4160 7149 4163 7148
4163 7140 4159 7140 4158 7145 4153 7141
4147 7142 4136 7149 4138 7153 4137 7153
4131 7188
TIME...MOT...LOC 2344Z 278DEG 34KT 4164 7171 4146 7188 4128 7223
ChaiSpecial weather statement, Jul 7, 8:14 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
814 PM EDT Wed Jul 7 2021
CTZ002-MAZ009>011-080100-
Hartford CT-Western Hampden MA-Eastern Hampden MA-
Eastern Hampshire MA-
814 PM EDT Wed Jul 7 2021
...STRONG THUNDERSTORM APPROACHING HARTFORD COUNTY AND HAMPDEN
COUNTY...
At 814 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sandisfield, or 11 miles southeast of Great Barrington, moving east
at 40 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Springfield, Chicopee, Enfield, Westfield, Holyoke, Windsor, Agawam,
West Springfield, Simsbury, Longmeadow, Suffield, Windsor Locks,
Granby, East Windsor, Southwick, Southampton, East Granby, Hartland,
Russell and Granville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4212 7306 4215 7307 4215 7303 4220 7302
4219 7258 4188 7262 4193 7290 4197 7289
4197 7303 4204 7301 4204 7306 4206 7305
4211 7307
TIME...MOT...LOC 0014Z 280DEG 34KT 4211 7316
ChaiSpecial weather statement, Jul 7, 8:25 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
825 PM EDT Wed Jul 7 2021
CTZ002-080115-
Hartford CT-
825 PM EDT Wed Jul 7 2021
...STRONG THUNDERSTORM OVER HARTFORD COUNTY...
At 824 PM EDT, Doppler radar was tracking a strong thunderstorm over
Burlington, or near Bristol, moving east at 25 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Hartford, New Britain, West Hartford, Bristol, East Hartford,
Southington, Glastonbury, Newington, Windsor, Wethersfield, South
Windsor, Farmington, Bloomfield, Berlin, Rocky Hill, Avon, Plainville
and Burlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4184 7260 4164 7259 4163 7261 4164 7266
4163 7269 4166 7299 4178 7302 4180 7301
TIME...MOT...LOC 0024Z 271DEG 24KT 4174 7299
ChaiLocal storm report, Jul 7, 8:36 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
836 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL METHUEN 42.72N 71.18W
07/07/2021 M1.00 INCH ESSEX MA AMATEUR RADIO
0447 PM TSTM WND DMG DRACUT 42.67N 71.30W
07/07/2021 MIDDLESEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON SPRING ROAD AND ON TYLER STREET.
0450 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
07/07/2021 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ACROSS ROAD AT AUDOBON ROAD
0450 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
07/07/2021 HAMPSHIRE MA AMATEUR RADIO
TREES AND WIRES DOWN ON SPRING STEEL STREET AND ON
EASTHAMPTON ROAD
0500 PM TSTM WND DMG LAWRENCE 42.70N 71.16W
07/07/2021 ESSEX MA AMATEUR RADIO
TREE AND POWER LINES DOWN ON LEONARD AVE
0500 PM TSTM WND DMG CANTON 41.82N 72.90W
07/07/2021 HARTFORD CT AMATEUR RADIO
TREE DOWN ONTO A HOUSE ON CHERRY BROOK ROAD
0505 PM TSTM WND DMG SUFFIELD 41.98N 72.65W
07/07/2021 HARTFORD CT AMATEUR RADIO
POWER LINES DOWN ON RTE 75
0508 PM NON-TSTM WND GST BRADLEY AP 41.94N 72.68W
07/07/2021 M61 MPH HARTFORD CT ASOS
0508 PM TSTM WND GST BRADLEY AP 41.94N 72.68W
07/07/2021 M61 MPH HARTFORD CT PUBLIC
0525 PM TSTM WND DMG EAST HARTFORD 41.76N 72.62W
07/07/2021 HARTFORD CT AMATEUR RADIO
TREE DOWN ON INTERSTATE 291 AT RTE 384 BLOCKING RIGHT
HAND LANE
0525 PM TSTM WND DMG SOUTH WINDSOR 41.82N 72.62W
07/07/2021 HARTFORD CT AMATEUR RADIO
LARGE TREE DOWN ON PLEASANT VALLEY ROAD
0530 PM TSTM WND DMG SOMERS 41.98N 72.45W
07/07/2021 TOLLAND CT AMATEUR RADIO
TREE AND WIRES DOWN ON HALL HILL ROAD
0530 PM TSTM WND DMG BOLTON 41.77N 72.43W
07/07/2021 TOLLAND CT AMATEUR RADIO
LARGE TREE BLOCKING RTE 85 AT RIGA LANE
0535 PM TSTM WND DMG ELLINGTON 41.90N 72.47W
07/07/2021 TOLLAND CT AMATEUR RADIO
TREE DOWN ON A HOUSE ON PINNACLE ROAD
0550 PM TSTM WND DMG WEST BROOKFIELD 42.24N 72.15W
07/07/2021 WORCESTER MA AMATEUR RADIO
TREES AND WIRES ON LONG HILL ROAD
0552 PM TSTM WND DMG STAFFORD 41.98N 72.28W
07/07/2021 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON NEW CITY ROAD
0555 PM TSTM WND DMG COLUMBIA 41.70N 72.30W
07/07/2021 TOLLAND CT AMATEUR RADIO
TREES AND WIRES DOWN ON OLD WILLIMANTIC ROAD
0600 PM TSTM WND DMG STORRS 41.81N 72.26W
07/07/2021 TOLLAND CT AMATEUR RADIO
MULTIPLE TREES AND WIRES DOWN ON ROCKRIDGE ROAD AT RTE
195
0610 PM TSTM WND DMG WOODSTOCK 41.95N 71.98W
07/07/2021 WINDHAM CT AMATEUR RADIO
MULTIPLE TREES DOWN ON BRICKYARD ROAD
0629 PM TSTM WND GST WEBSTER 42.05N 71.87W
07/07/2021 E60 MPH WORCESTER MA TRAINED SPOTTER
0700 PM TSTM WND DMG HOPKINTON 42.22N 71.52W
07/07/2021 MIDDLESEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON NORTH MILL STREET, ALSO TREE
DOWN ON TRACTOR TRAILER ON LUMBER STREET
0717 PM TSTM WND DMG DOVER 42.25N 71.28W
07/07/2021 NORFOLK MA AMATEUR RADIO
TREE DOWN ON WIRES ON STRAWBERRY HILL STREET
0717 PM TSTM WND DMG DOVER 42.25N 71.28W
07/07/2021 NORFOLK MA AMATEUR RADIO
MULTIPLE TREES DOWN ON FARM STREET
0717 PM TSTM WND GST BLUE HILL COOP 42.21N 71.11W
07/07/2021 M75 MPH NORFOLK MA CO-OP OBSERVER
0725 PM TSTM WND DMG DEDHAM 42.25N 71.18W
07/07/2021 NORFOLK MA AMATEUR RADIO
TREES AND WIRES DOWN ON LANCASTER ROAD
0735 PM TSTM WND DMG JAMAICA PLAIN 42.31N 71.12W
07/07/2021 SUFFOLK MA AMATEUR RADIO
TREES DOWN ON ON RIVER STREET AND PINE STREET
0736 PM FLOOD DEDHAM 42.25N 71.18W
07/07/2021 NORFOLK MA AMATEUR RADIO
ADRAIN ROAD FLOODED AND IMPASSABLE
0750 PM TSTM WND DMG WEYMOUTH 42.21N 70.95W
07/07/2021 NORFOLK MA AMATEUR RADIO
WIRES DOWN ON OAK STREET
0750 PM TSTM WND DMG ROCKLAND 42.13N 70.92W
07/07/2021 PLYMOUTH MA AMATEUR RADIO
TREE DOWN ON POND STREET
0750 PM TSTM WND DMG WEYMOUTH 42.21N 70.95W
07/07/2021 NORFOLK MA AMATEUR RADIO
TREE AND WIRES DOWN WEST LAKE DRIVE
0755 PM TSTM WND DMG HINGHAM 42.24N 70.89W
07/07/2021 PLYMOUTH MA AMATEUR RADIO
TREE DOWN BLOCKING HIGH STREET
&&
EVENT NUMBER BOX2102590 BOX2102591 BOX2102592 BOX2102593 BOX2102594
BOX2102595 BOX2102596 BOX2102597 BOX2102601 BOX2102598 BOX2102602
BOX2102599 BOX2102603 BOX2102600 BOX2102604 BOX2102605 BOX2102606
BOX2102607 BOX2102608 BOX2102609 BOX2102610 BOX2102611 BOX2102612
BOX2102613 BOX2102614 BOX2102615 BOX2102616 BOX2102617 BOX2102618
BOX2102619 BOX2102620
WSSpecial weather statement, Jul 7, 9:12 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
912 PM EDT Wed Jul 7 2021
CTZ002-003-080200-
Hartford CT-Tolland CT-
912 PM EDT Wed Jul 7 2021
...STRONG THUNDERSTORM OVER SOUTHERN HARTFORD AND TOLLAND COUNTY...
At 912 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rocky Hill, or near Newington, moving southeast at 20 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Hartford, New Britain, West Hartford, East Hartford, Southington,
Glastonbury, Newington, Wethersfield, Farmington, Berlin, Rocky Hill,
Hebron, Marlborough and Columbia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4176 7276 4168 7227 4164 7233 4161 7233
4160 7238 4159 7239 4160 7241 4159 7242
4158 7246 4165 7251 4163 7271 4160 7272
4156 7281 4159 7287
TIME...MOT...LOC 0112Z 297DEG 19KT 4164 7272
ChaiSpecial weather statement, Jul 7, 9:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
937 PM EDT Wed Jul 7 2021
CTZ002-003-080215-
Hartford CT-Tolland CT-
937 PM EDT Wed Jul 7 2021
...STRONG THUNDERSTORM OVER HARTFORD COUNTY...
At 936 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Hartford, moving east at 35 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Hartford, New Britain, West Hartford, Manchester, East Hartford,
Glastonbury, Newington, Vernon, Windsor, Wethersfield, South Windsor,
Farmington, Simsbury, Bloomfield, Rocky Hill, Avon, Ellington,
Tolland, Coventry and East Windsor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4187 7287 4193 7232 4165 7232 4164 7233
4172 7288
TIME...MOT...LOC 0136Z 271DEG 30KT 4178 7279
ChaiThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:14 PM EDT | Special Weather Statement | BOX | Hampden | 46 min |
| Jul 8, 2:00 AM EDT | Special Weather Statement | BOX | Hampden | 45 min |
| Jul 8, 3:04 AM EDT | Special Weather Statement | BOX | Worcester | 26 min |
| Jul 8, 3:22 AM EDT | Special Weather Statement | BOX | Norfolk | 23 min |
| Jul 8, 3:42 AM EDT | Special Weather Statement | BOX | Norfolk, Plymouth | 48 min |
| Jul 8, 3:45 AM EDT | Special Weather Statement | BOX | Bristol | 45 min |
| Jul 8, 3:56 AM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 8, 4:20 AM EDT | Flash Flood Watch | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 36 hr |
| Jul 8, 4:23 AM EDT | Special Marine Warning | BOX | 67 min | |
| Jul 8, 4:36 AM EDT | Special Marine Warning | BOX | 54 min | |
| Jul 8, 4:57 AM EDT | Tropical Storm Warning | BOX | Barnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 3 more | 36 hr |
| Jul 8, 3:14 AM EDT | Special Weather Statement | BOX | Kent, Providence | 31 min |
| Jul 7, 8:25 PM EDT | Special Weather Statement | BOX | 50 min | |
| Jul 7, 9:12 PM EDT | Special Weather Statement | BOX | 48 min | |
| Jul 7, 10:06 PM EDT | Special Weather Statement | BOX | 54 min | |
| Jul 7, 11:43 PM EDT | Special Weather Statement | BOX | 47 min | |
| Jul 8, 12:20 AM EDT | Special Weather Statement | BOX | 25 min | |
| Jul 8, 12:37 AM EDT | Special Weather Statement | BOX | 23 min | |
| Jul 8, 12:53 AM EDT | Special Weather Statement | BOX | 52 min | |
| Jul 8, 1:34 AM EDT | Special Weather Statement | BOX | 41 min | |
| Jul 8, 2:14 AM EDT | Special Weather Statement | BOX | 46 min | |
| Jul 8, 2:40 AM EDT | Special Weather Statement | BOX | 35 min |
Nearby
Special Weather Statements in Connecticut, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.